G is a see-through liquid that is mixed with drinks and consumed. GBL turns into GHB in your body. This process is hard on your liver. GBL is stronger than GHB, it is easy to overdose on 'G' if you do not know the strength of it. It is also know as Liquid Ecstasy, GBL, and Gina.
The effects of GHB can take between 10 minutes and an hour to kick in and can last for up to 24 hours. It can make you feel elated, horny, reduce your inhibitions and also make you feel sleepy.
- Sudden death
- Mental Health issues
G has also been linked to serious incidents of sexual assault as it is a powerful sedative, a small amount may render a person unconscious and can be easily placed into someone’s drink without their knowledge. People may not have any recollection of what has happened to them afterwards or may “wake up” whilst being assaulted.
Take care not to accept drinks from strangers or that you cannot see being poured and keep an eye on your glass or bottle at all times. If you begin to feel very drowsy and feel you may have been spiked get to a safe place and let people know.
There have been reports in London recently of G having been put into lube in cases of sexual assault, so again, be aware, bring your own, use sachets instead of bottles.
No matter what substances you may have agreed to take, you cannot consent to any sexual act when you are unconscious. If you want to talk about chemsex and consent please contact us and speak with our sexual health team or the substance misuse team if you prefer.
If you are choosing to use GHB/GBL then do so as safely as possible, use something (such as a pipette) to carefully measure out your dose and ensure you leave enough time before taking more. 0.5ml is a typical starting dose only increasing after time by 0.5ml increments if a tolerance builds. Set a reminder on your phone so you don’t confuse what you have had and when. Two hours is a good amount of time before taking a second dose as strengths vary and the effects can initially take some time to come on.
Do not use G with alcohol or other depressants such as benzodiazepines including valium as you will be at very high risk of overdose. These drugs can combine and completely shut down your body and respiratory system. Ketamine is another drug that you should avoid if using G.
If you suspect someone else has taken G or is overdosing you may notice that they appear to be sleeping, however one sign that their body and breathing may be shutting down is the sound of loud snoring. If you hear this and you cannot wake a person, do not delay, call an ambulance. If someone seems suddenly drowsy try to keep them awake.
People can also vomit when taking G and if they are unconscious there is a risk of death from choking on the vomit so put them in the recovery position and get help.
If you regularly take G then you are at risk of developing an addiction including a physical dependency. Your tolerance for G will increase and you will need to take more and more of the drug to get any effect at all or simply in order to avoid withdrawal symptoms.
To suddenly stop taking G when a physical dependence is present is extremely dangerous and requires medical support, without which people are at risk of seizures and possible death.
If you want support to quit or have any more questions please get in touch: firstname.lastname@example.org